MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP REAGENT KIT; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS

ABBOTT IRELAND ARCHITECT AFP REAGENT KIT; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Model Number 3P36-25
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: sid (b)(6) and sid (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely depressed architect afp results for one patient.The initial result in question for sid (b)(6) on (b)(6) 2022 was 187.19 ui/ml.A new sample sid (b)(6) from (b)(6) 2022 generated a result of >1660.00, dilution 1:10 >16600.00, dilution 1:20 18584.24 ui/ml.The sample from (b)(4) 2022 (sid (b)(6)) was repeated on (b)(6) 2022 and the result was >1660.00, dilution 1:10 >16600.00, dilution 1:20 11463.05 ui/ml.No impact to patient management was reported.
 
Additional Manufacturer Narrative
This follow up is being submitted to include the initial coding in section h6 for component code, type of investigation, investigation findings and investigation conclusions that were not included in the initial report.
 
Additional Manufacturer Narrative
Data and information provided by the customer were reviewed and support the complaint issue.The ticket search by lot indicates that the reagent lot performs as expected for this product.Return testing was not performed as returns were not available.Device history record review was performed on lot 37040fn00, which did not show any potential non-conformances, deviations, or non-conformances.Trending review did not identify any trends for the complaint issue.Review of field data for the architect afp assays shows that the median patient result for lot 37040fn00 falls within 1sd of the established baseline, indicating the reagent lot is performing acceptably on market.As the expected result was obtained for a new sample draw and on repeat of the original sample, it is possible that reagent/sample integrity issues at the time of testing may have contributed to the false depressed result obtained.Details around specimen and reagent handling are outlined in the product package insert.A review of the labeling addresses the customer¿s issue.Per product labelling if the architect afp results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.For diagnostic purposes, results should be used in conjunction with other data; e.G., symptoms, results of other tests, clinical impressions etc.Based on all reviewed data, we conclude that there is no product deficiency with the architect afp reagent identified in this complaint.

Brand Name
ARCHITECT AFP REAGENT KIT
Common Device Name
KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Manufacturer (Section D)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15327168
Report Number3008344661-2022-00102
Device Sequence Number12047329
Product Code LOK
UDI-Device Identifier00380740081317
UDI-Public00380740081317
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number3P36-25
Device Catalogue Number03P36-25
Device Lot Number37040FN00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer09/06/2022
10/20/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/27/2022
11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2K PROC MOD, 03M74-01, ISR03209; ARC I2K PROC MOD, 03M74-01, ISR03209; ARC I2K PROC MOD, 03M74-01, ISR03209
Patient SexUnknown